Alert archive / Nebraska / Flash Flood Warnings in 2006
Flash Flood Warning 7, NWS Omaha, NE
NWS Omaha, NE issued this flash flood warning at Aug 25, 2006, 4:20 AM CDT for Nemaha County, Nebraska. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2006, 4:20 AM CDT (09:20 UTC)
- Expired
- Aug 25, 2006, 6:15 AM CDT
- In force
- 115 min
- Issued by
- NWS Omaha, NE
- Area
- Counties, with a storm outline in the text
County Nemaha County, NE
The radar
The Omaha radar (KOAX), 113 km from the middle of the area, began a volume at 09:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 9.3 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4514 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1351 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 9.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KOAX 250923 FFWOAX NEC127-251115- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 420 AM CDT FRI AUG 25 2006 THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A * FLASH FLOOD WARNING FOR... NEMAHA COUNTY IN SOUTHEAST NEBRASKA * UNTIL 615 AM CDT * AT 420 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN CAPABLE OF CAUSING FLASH FLOODING WAS FALLING IN SOUTHERN AND CENTRAL NEMAHA COUNTY. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO JOHNSON AND AUBURN THIS INCLUDES HIGHWAY 75 TO THE SOUTH OF AUBURN...AS WELL AS SMALL STREAMS FLOWING INTO MUDDY CREEK AND THE LITTLE NEMAHA RIVER. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY AND MOVE TO HIGHER GROUND. LAT...LON 4043 9606 4027 9606 4026 9553 4046 9567 $$ POLLACK
2 follow-up statements
000 WGUS73 KOAX 251017 FFSOAX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 514 AM CDT FRI AUG 25 2006 NEC127-251115- NEMAHA NE- INCLUDING THE CIT 514 AM CDT FRI AUG 25 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 AM CDT FOR NEMAHA COUNTY... AT 514 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS OVER THE AREA HAD WEAKENED. HOWEVER...HEAVY RAIN UP TO 3 INCHES IN TWO HOURS STILL HAS THE POTENTIAL TO PRODUCE FLASH FLOODING. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO JOHNSON AND AUBURN. HIGHWAY 75 SOUTH OF AUBURN AND HIGHWAY 67 TO THE SOUTHWEST OF BROWNVILLE ARE ALSO INCLUDED. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 4043 9606 4027 9606 4026 9553 4046 9567 $$ POLLACK
000 WGUS73 KOAX 251042 FFSOAX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 541 AM CDT FRI AUG 25 2006 NEC127-251051- NEMAHA NE- INCLUDING THE CIT 541 AM CDT FRI AUG 25 2006 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NEMAHA COUNTY... THUNDERSTORMS HAVE MOVED OUT OF THE COUNTY...AND THE THREAT OF FLASH FLOODING HAS ENDED. LAW ENFORCEMENT OFFICIALS REPORTED NORMAL CONDITIONS ON HIGHWAYS 75 AND 67 WITH NO KNOWN FLOODING. LAT...LON 4043 9606 4027 9606 4026 9553 4046 9567 $$ POLLACK
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this flash flood warning went out at Aug 24, 1:43 PM CDT, 14 hours 37 minutes earlier.
Area forecast discussion, Aug 24, 1:43 PM CDT, 14 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 143 PM CDT THU AUG 24 2006 .DISCUSSION... FORECAST CONCERNS WILL BE PRECIPITATION CHANCES THROUGH SATURDAY. SURFACE LOW PRES THIS EVENING WILL BE OVER SE SD...SKIRTING THE MN/IA BORDERS OVERNIGHT. THE MAIN LOCATION FOR STRONG CONVECTION WILL BE N OF THIS AREA OF LOW PRESSURE AND THE SFC FNT THAT IS DRAPED EWD ACRS MN AND WI. IN OUR AREA...WRM MID LEVEL TEMPS WILL INHIBIT CONVECTION AND THE SFC TROF CNTRL/WCNTRL NEB WILL INITIALLY BE THE FOCUS FOR CONVECTION. THE FNT CATCHES THE TROF TONIGHT...WITH FNT OVR SE NEB AND SW IA FRI AM. CONTINUED SLIGHT CHC TO CHC POPS OVERNIGHT TONIGHT WITH LOWS IN THE 60S N TO AROUND 70 SE. THERE ARE SOME SIGNIFICANT DIFFERENCES FOR FRIDAY AND SATURDAY BETWEEN THE NAM AND GFS...HOWEVER BOTH MODELS PUSH THE PRECIPITATION FARTHER SOUTH. THE NAM IS MUCH FARTHER S THAN THE GFS. WILL USE A BLEND OF THE MODELS AS THINK THE NAM MAY BE TOO FAR SOUTH WITH YET ANOTHER TROF TO PASS THROUGH SUNDAY. FRIDAY IS FCST TO BE DRIER AND COOLER WITH THE FNT S OF THE FCST AREA AND HIGHS IN THE 80S. THERE IS A WEAK RIPPLE IN THE ZONAL FLOW AND THE GFS HAS PRECIP OVR NCNTRL NEB DURING THE AFTERNOON. FOR NOW...LEFT SMALL POPS IN FOR SE NEB AND FAR SW IA. FRIDAY NIGHT...LOW PRES IS PROGGED SOMEWHERE FM SW KS TO N TX...WITH A MID LEVEL WAVE OVR WRN KS. THE H85 FLOW WILL STRENGTHEN...LIFTING WARM MOIST AIR OVER THE SFC FNT SAT AND AS IT MOVES ENE SAT NIGHT. PRECIPITATION IS MOST LIKELY OVER KS AND THE QUESTION WILL BE HOW FAR INTO SRN NEB AND SW IA THE RAIN WILL GET. WILL CONTINUE WITH HIGHEST POPS IN THE SOUTH AND TRIM BACK NORTH OF NEB CITY. HIGHS SAT IN THE UPR 70S TO LOWER 80S. THERE IS A DIFFERENCE OF A COUPLE OF HUNDRED MILES ON THE SFC LOW TRACK BY SUN...WITH THE GFS STILL FARTHER N IN NRN MO. MEANWHILE...THE ELONGATED TROF WILL BE PASSING THRU. FCST SOUNDINGS SHOW SOME CAPE IN THE MID LEVELS AND COULD SEE SOME SHOWERS OR ISO -TSRA. LEFT POPS IN FOR SUN WITH MID LEVEL TROF PASSAGE. IN THE EXTENDED...THE ECMWF AND GFS STILL HAVE THE LAGGING H5 TROF FM THE NRN PLAINS THRU WRN NEB AND CO 00Z MON SLOWLY ACRS THE PLAINS MON AND TUE WITH HTS BUILDING FOR WED AND THU. THERE ARE NOT ANY STRONG FEATURES TO LATCH ONTO AS SFC HIGH PRES REMAINS OVR THE AREA. THE DEEPER MOISTURE APPEARS TO REMAIN TO THE S. WITHOUT A BOUNDARY OR SIGNIFICANT LLJ TO FOCUS PRECIP CHANCES...HAVE A MAINLY DRY FCST/BELOW CLIMO PRECIP FCST IN THE EXTENDED. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && ZAPOTOCNY
Hazardous weather outlook, Aug 24, 5:54 PM CDT, 10 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 554 PM CDT THU AUG 24 2006 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-251100- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 554 PM CDT THU AUG 24 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TONIGHT AND FRIDAY ISOLATED STRONG THUNDERSTORMS ARE EXPECTED TO MOVE INTO NORTHEAST NEBRASKA TONIGHT AND SPREAD INTO PARTS OF WEST CENTRAL IOWA LATE. THE MAIN THREAT FOR SEVERE THUNDERSTORMS IS GENERALLY NORTH OF A LINE FROM HARLAN TO BLAIR TO DAVID CITY. THE PRIMARY HAZARD FOR THE STORMS WOULD BE DAMAGING WIND AND LARGE HAIL. FURTHER SOUTH OVER SOUTHEASTERN NEBRASKA AND SOUTHWEST IOWA... THUNDERSTORMS ARE POSSIBLE AFTER MIDNIGHT AND CONTINUING INTO FRIDAY. A COLD FRONT MOVING ACROSS THE REGION TONIGHT AND FRIDAY IS THE PRIMARY FOCUS FOR THUNDERSTORM ACTIVITY. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS FRIDAY NIGHT THROUGH SATURDAY...PRIMARILY OVER SOUTHEAST NEBRASKA. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION COULD BE NEEDED LATER TONIGHT ACROSS NORTHEAST NEBRASKA. SMITH
Nearby
Flash Flood Warnings in Nebraska, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.